Washington Short Workshop Agenda

July 10-12 (Monday-Wednesday)

9am to 4pm each day

UW Physics and Astronomy Building (PAB) room B143

Mark Betnel mbetnel@seattleacademy.org

Christine Miller christine.miller@bush.edu

Day 1 (July 10)

0	Initially and Obviation and an
Session 1 9am	Initially only Christine was present
	 (90 min) Welcome and Overview of Quarknet program Discussion on coding in non-physics classes How we use it How teachers at her school could implement these activities Other types of workshops from Quarknet
	(10 min) BREAK at 10:30am
	Mark arrived, now have 2 participants
	(10 min) Welcome and Introduction to Quarknet (abbreviated)
	 (30 min) Driver/navigator time Intro to coding (they both did it, both are already experienced in coding) Remember to MAKE A COPY of the notebooks Position-Time graphs Work through section 1
	 (30 min) Driver/navigator time Continue working through Position-Time graphs, section 2a Continue to 2b if you have time and inclination
	(20 min) Review Position-Time graphs, share out
LUNCH 12 noon	Recommendations: walk along University Way between 41st and 45th for many options

	Mediterranean: <u>Cedars of Lebanon</u> Vietnamese: <u>Sizzle and Crunch</u>
	plus Chipotle, fried chicken, boba
Session 2 1pm	(30 min) Particle Physics review (Tiffany)
	 (1 hour) Continue driver/nav work with new activity <u>Calculate the mass of a muon using CMS data</u>
	(10 min) BREAK at 2:30pm
	(1 hour) Continue driver/nav work from session 2
	 (20 min) Logistics QuarkNet-funded teachers For stipend: Anne Zakas needs your SSN. You can leave a secure voicemail at 574-631-2789. group photo
	 Attendance Items 1 & 2 on the 2023 workshop <u>must-do items</u> page <u>Registration</u> <u>Create profile on Quarknet</u> <u>Timesheet</u>
	Cosmic Ray E-lab -where the data from particle detectors is kept
	 Quarknet Teacher survey If you haven't done the long Quarknet survey since 2019, here's the <u>full survey</u> (15-20 min)
	Implementation plans and coding activities from 2022 camp (this workshop would usually end with an implementation plan)
	6:30 - 9 pm Optional event - A3D3 workshop poster session and reception, <u>Oak Hall Denny room</u> , <u>https://indico.cern.ch/event/1282754/timetable/#20230710</u>

Day 2 (July 11)

Session 1	 (15 min) All Hands meeting Discussion of what we want to focus on today with Mark: using the E-lab, how to access, how students would use it, what posters look like, etc.
	Cosmic Ray E-lab

	 (1.5 hr) Choice of activity Take breaks as needed Allow participant to choose from activities: Probability (math) Star Catalogue (astronomy) Sunspots (astronomy) Velocity-Time Graphs Projectile Motion Conservation of Energy A variety of activities all on GitHub
	 11:00 am <u>Alejandro Garcia</u> <agarcia3@uw.edu>, CENPA tour</agarcia3@uw.edu> Leave by 10:45 to walk over Go directly to lunch after
Session 2	 (1 hr) 1:30 Speaker - Prof. Donna Messina <dmessina@uw.edu> "Summer Teacher Workshops: Physics by Inquiry"</dmessina@uw.edu> (1.5 hr) Choice of activity Discussion of physics by inquiry after the guest speaker, example of how it's done at Punahou Punahou APC packets (answers are posted here throughout the year) Link to AP 1&2 second semester packet (mostly AP2) (answers are posted here throughout the year) Link to AP 1&2 first semester packet (mostly AP1) Physics (non AP) semester 1 Physics (non AP) semester 2 What else is possible? How can these be incorporated into a class? Quarknet Data Portfolio - a wide variety of activities created by Quarknet teachers Student Project Using Data Sample dataset from previous (2010) Data Camp: Run1A Milestone overview with information on how to use the data: Milestones

Day 3 (July 12)

Session 1	 (2 hrs) 9am No participants, Leads working on CC2 plans until guest speaker arrives (30 min) 10:30am Speaker - Emeritus Professor R. Jeffrey Wilkes "Statistics in research and teaching" (15 min) 11am Follow up with Shih-Chieh to discuss Quarknet in Seattle (15 min) 11:15am Final logistics with participant Daily feedback survey Exit Survey (30 min) 11:30am No participants, Leads have brief review of the workshop 12pm Sign off
Session 2	CANCELED